Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 32, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 9, 2000, 2:06 AM CDT for Florence County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2000, 2:06 AM CDT (07:06 UTC)
- Expired
- Jun 9, 2000, 2:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Florence County, WI
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 421 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2264 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 33.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 090709 SVRGRB WIC037-090745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 206 AM CDT FRI JUN 9 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FLORENCE COUNTY IN WISCONSIN * UNTIL 245 AM CDT * AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING HAIL. THE STORM WAS 26 MILES WEST OF FLORENCE. THAT PLACES THE STORM 25 MILES EAST OF EAGLE RIVER. THE STORM WAS MOVING SOUTHEAST AT 55 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... FLORENCE BY 225 AM CDT. COMMONWEALTH BY 225 AM CDT.! SPREAD EAGLE BY 235 AM CDT. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. TH/EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:45 PM CDT, 10 hours 21 minutes earlier.
Area forecast discussion, Jun 8, 3:45 PM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT THU JUN 8 2000 COLD FRONT MVD THRU NRN 1/2 OF WI DURING THE MORNING HOURS...BUT APPEARS TO HAVE STALLED OUT IN THE WRN PART OF THE STATE AND POISED TO MOVE N AGAIN. ELEVATED TRW IN NW PART OF STATE IS MOVING QUICKLY TO E AND SHOULD BE OUT OF THE FCST AREA BY EARLY EVENING. IF THAT IS THE CASE THERE SHOULDN/T BE ALOT MORE PCPN UNTIL MCS FORMS IN NRN MN LATER TONIGHT AND MOVES SE INTO WI. THINK THE AREA FROM RHI TO AIG TO SUE SHOULD SEE THA MOST RAINFALL...MORE OR LESS JUST NORTH OF WHERE THE FRONT IS AT PRESENT. FRONT SHOULD MOVE TO NEAR MI BORDER EARLY FRI AND SHOULD GET INTO THE 80S OVER MOST OF THE CWA WITH 850MB TEMPS OF 15 TO 20C. KEPT A CHANCE OF TRW IN THE NORTH. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jun 8, 9:45 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
945 PM CDT THU JUN 8 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM LAONA WI ONE INCH HAIL
06/08/00 FOREST
HELMANLocal storm report, Jun 9, 12:45 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 AM CDT FRI JUN 9 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM LAONA WI 1.00 INCH HAIL
06/08/00 FOREST
1014 PM CRIVITZ WI POSSIBLE TORNADO
MARINETTE TOUCHDOWN
1016 PM LOOMIS WI TREES AND POWER LINES
MARINETTE DOWN
1025 PM WAUSAUKEE WI 1.75 INCH HAIL
MARINETTE
1030 PM CARLSVILLE WI 1.00 INCH HAIL
DOOR
1130 PM TWIN BRIDGE WI 3.50 INCH HAIL
MARINETTE
1140 PM MIDDLE INLET WI DAMAGING WINDS
MARINETTE TREES DOWN
1203AM POUND WI 1.00 INCH HAIL
06/09/00 MARINETTE
TH/RS/DAK/EB/SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:24 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 66 min |
| Jun 8, 10:29 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 61 min |
| Jun 8, 10:34 PM CDT | Tornado Warning | GRB | Marinette | 41 min |
| Jun 8, 10:48 PM CDT | Tornado Warning | GRB | Forest | 42 min |
| Jun 8, 10:56 PM CDT | Severe Thunderstorm Warning | GRB | Door | 64 min |
| Jun 8, 11:05 PM CDT | Tornado Warning | GRB | Oconto | 25 min |
| Jun 8, 11:25 PM CDT | Tornado Warning | GRB | Marinette | 50 min |
| Jun 8, 11:58 PM CDT | Severe Thunderstorm Warning | GRB | Door | 62 min |
| Jun 9, 12:10 AM CDT | Tornado Warning | GRB | Door | 35 min |
| Jun 9, 2:49 AM CDT | Severe Thunderstorm Warning | GRB | Florence | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.